It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Prostatitis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-15-2009, 09:52 PM   #1
Newbie
(male)
 
Join Date: Mar 2009
Location: Earth
Posts: 1
everfrost HB User
Question Statins and Prostatitis

Hello,

I'm new here and this is my first post. I've searched before hand to and found a little info on this situation, but no thread specifically dedicated to it.

So here's the deal. I'm a young man, 30, that has always been fairly healthy. High blood pressure and high cholesterol run in my family, so I was tested and my cholesterol was through the roof. I tried dieting and that helped some, but didn't go all the way. My doc prescribed me Lipitor and within a couple weeks my hamstrings felt like they were rotting off, so I was quickly switched to Pravastatin. Things seemed ok, until...

I started getting this bad pelvic pain and extreme pain with ejaculation. I could get more graphic, but let's just say things were *not* normal at all. I go to see the urologist and he says I have prostatitis. Gives me some antibiotics and calls it a day. I think, cool, got this all figured out and I'll be better in a while. NO. It's going on 8 months or so now and after about 5 or 6 different runs on different antibiotics nothing seemed to work. So I just up and quit all meds (Pravastatin and Prozac) and through my hands up. I had read a lot about prostatitis and causes, but couldn't find any info on a link to statins. I did find info about chemical (i.e. meds) being irritants and causing prostatitis. To my surprise, my pains eased up and things returned to normal. So, I started my Pravastatin again like 3 days ago and my pelvis is already starting to burn a little. This sucks!

Anybody else with similar experiences or info on a link. Tell me I'm not alone. Should I try a different statin, as of course, it is doing wonders for my numbers?

Sigh...

 
Sponsors Lightbulb
   
Old 03-16-2009, 04:36 AM   #2
Senior Veteran
(male)
 
Join Date: Jan 2008
Location: Belgium
Posts: 1,404
TopGeek HB UserTopGeek HB UserTopGeek HB UserTopGeek HB User
Re: Statins and Prostatitis

You could try using a fenofibrate (Tricor in the US) rather than a statin or you could explore niacin (vitamin B3) as a more natural approach to cholesterol control. Your doctor should be able to advise you on which would best suit your condition.

Last edited by TopGeek; 03-16-2009 at 03:13 PM. Reason: typos

 
Old 03-16-2009, 10:43 AM   #3
Senior Veteran
(male)
 
Join Date: Apr 2005
Location: N.Y
Posts: 705
ACE28 HB UserACE28 HB UserACE28 HB UserACE28 HB User
Re: Statins and Prostatitis

How many miligrams are you taking?? I take 10 milligrams of Pravachol with no problems. If it's 40 milligrams try breaking the pill in half..and take half daily. The higher the dosage the greater the side effects.

Note: I take the brand drug called Pravachol....... Pravastatin is the generic drug which began being sold about 2 years ago. Are they the same?? Generic TOPROL, Metoprolol, WELLBUTRIN and numerous others are all being recalled by the FDA for causing dangerous side effects and health hazards. Most generics are being manufactured cheaply in foreign countries at bargain basement prices. Another choice of a milder statin is called MEVACOR, the generic is Lovastatin. This generic may be safer because it has been manufactured already for many years.

Last edited by mod-anon; 03-17-2009 at 06:30 AM. Reason: Please use the Quick Reply button instead of Quote Reply.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Healthy Male 35 yrs old, high psa and low free psa, is it prostatitis or cancer givemehope123 Prostatitis 20 02-14-2011 04:17 PM
Mildly Enlarged Prostate and past prostatitis jkhh Prostatitis 11 04-12-2008 04:51 PM
prostatitis......... HELP ME Type-SH Prostatitis 11 11-25-2007 10:35 PM
Can prostatitis be caused by unprotected sex? slkjohn23 Prostatitis 2 06-08-2007 02:53 AM
How extensive can a UTI be? The_Cheese_Man Urology 3 01-04-2006 12:00 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



aspenbear (4), canadian13 (3), ScottHale1985 (2), BadYear (2), soil (2), ladybud (2), Ropes End (2), lenvegas (2), matt127 (2), Firstlive (1)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 05:37 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!